Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 26, NWS Albuquerque, NM

May 24, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 24, 2016, 3:36 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 25, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2016, 3:36 PM MDT (21:36 UTC)
In effect from
May 25, 2016, 12:00 PM MDT
Expired
May 25, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS85 KABQ 242136
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT TUE MAY 24 2016

...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING ACROSS THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE
DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE
DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING
FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE
CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THIS
WEEK...DESPITE A MOSAIC OF GREEN-UP. ABOVE NORMAL TEMPERATURES...SEVERAL
HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING
HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6
WILL CAUSE RED FLAG CONDITIONS TO PERSIST THIS AFTERNOON AND EARLY
EVENING. THESE CONDITIONS ARE EXPECTED TO REDEVELOP ON WEDNESDAY
ACROSS THE SAME AREAS...THEN AGAIN ACROSS THE EASTERN PLAINS ON
THURSDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS
WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL.

NMZ104-108-251400-
/O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
/O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.NEW.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/
/O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
336 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH
  TODAY...WEDNESDAY AFTERNOON THROUGH EARLY EVENING AND THURSDAY
  LATE MORNING THROUGH EARLY EVENING. THE MOST CRITICAL CONDITIONS
  WILL BE DURING THE LATE AFTERNOON EACH DAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40
  MPH. GUSTS UP TO 45 MPH WILL BE POSSIBLE ON THURSDAY.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-251400-
/O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
/O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
NORTHEAST HIGHLANDS-
336 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE
  CRISTO MOUNTAINS TODAY...AS WELL AS WEDNESDAY AFTERNOON THROUGH
  EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 
  MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT 
  ACROSS THE LOWLANDS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
4 follow-up statements
812 
WWUS85 KABQ 250254
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT TUE MAY 24 2016

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE
SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND
AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING
FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE
WEATHER CONDITIONS TO BE A CONCERN ACROSS THE EASTERN PLAINS AND
EASTERN PARTS OF THE NORTHEAST HIGHLANDS THROUGH THURSDAY...DESPITE
A MOSAIC OF GREEN-UP CONDITIONS. ABOVE NORMAL TEMPERATURES...
SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH
MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES
VALUES OF 6 WILL RESULT IN ADDITIONAL ROUNDS OF CRITICAL FIRE
WEATHER CONDITIONS WEDNESDAY AND THURSDAY. OVERNIGHT HUMIDITY
RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW
MEXICO TONIGHT AND WEDNESDAY NIGHT.

NMZ104-108-251400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
/O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.CON.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
854 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS WILL DEVELOP DURING THE LATE MORNINGS AND PERSIST
  THROUGH THE EARLY EVENINGS BOTH WEDNESDAY AND THURSDAY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45
  MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT
  WEDNESDAY AND THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-251400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
/O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
NORTHEAST HIGHLANDS-
854 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE
  CRISTO MOUNTAINS WEDNESDAY AFTERNOON THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40
  MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
872 
WWUS85 KABQ 251359
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 AM MDT WED MAY 25 2016

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE
DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING
FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE
WEATHER CONDITIONS TO BE A CONCERN ACROSS THE EASTERN PLAINS AND
EASTERN PARTS OF THE NORTHEAST HIGHLANDS THROUGH THURSDAY...
DESPITE A MOSAIC OF GREEN-UP CONDITIONS. ABOVE AVERAGE TEMPERATURES...SEVERAL
HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING
HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6
WILL RESULT IN ADDITIONAL ROUNDS OF CRITICAL FIRE WEATHER
CONDITIONS TODAY AND THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL
GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW MEXICO TONIGHT AND
WEDNESDAY NIGHT.

NMZ104-108-260300-
/O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.CON.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
759 AM MDT WED MAY 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS WILL DEVELOP DURING THE LATE MORNINGS AND PERSIST
  THROUGH THE EARLY EVENINGS BOTH TODAY AND THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 
  45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT 
  WEDNESDAY AND THURSDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-260300-
/O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
NORTHEAST HIGHLANDS-
759 AM MDT WED MAY 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE
  CRISTO MOUNTAINS THIS AFTERNOON THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 
  MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
965 
WWUS85 KABQ 252145
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT WED MAY 25 2016

...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE
DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...RED FLAG WARNING THURSDAY LATE MORNING THROUGH EARLY EVENING
FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE
WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW
MEXICO THROUGH THURSDAY...DESPITE A MOSAIC OF GREEN-UP
CONDITIONS. NEAR TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF
SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG
SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED
THROUGH EARLY THIS EVENING AND AGAIN ON THURSDAY. OVERNIGHT
HUMIDITY RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND
EASTERN NEW MEXICO AGAIN TONIGHT.

NMZ104-108-260300-
/O.UPG.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/
/O.NEW.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/
/O.CON.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
345 PM MDT WED MAY 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...THEN
  RETURN THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 
  45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT TODAY
  AND THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-260300-
/O.CON.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/
NORTHEAST HIGHLANDS-
345 PM MDT WED MAY 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE 
  CRISTO MOUNTAINS THIS AFTERNOON THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 
  MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
938 
WWUS85 KABQ 260251
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT WED MAY 25 2016

...RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE
WEATHER CONDITIONS TO BE A CONCERN ACROSS PORTIONS OF EASTERN NEW
MEXICO THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. NEAR
TO ABOVE AVERAGE TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT
RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST
WINDS AND WIDESPREAD HAINES VALUES OF 6 ARE EXPECTED AGAIN
THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL CONTINUE TO BE FAIR
TO POOR OVER CENTRAL AND EASTERN NEW MEXICO AGAIN TONIGHT.

NMZ104-108-261400-
/O.EXP.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/
/O.CON.KABQ.FW.W.0027.160526T1600Z-160527T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
851 PM MDT WED MAY 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS WILL REDEVELOP MID TO LATE THURSDAY MORNING AND
  PERSIST THROUGH EARLY EVENING BEFORE DIMINISHING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45
  MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-260400-
/O.EXP.KABQ.FW.W.0026.000000T0000Z-160526T0300Z/
NORTHEAST HIGHLANDS-
851 PM MDT WED MAY 25 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 24, 3:12 PM MDT, 24 minutes earlier.

Area forecast discussion, May 24, 3:12 PM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
312 PM MDT TUE MAY 24 2016

.SYNOPSIS...
Relatively quiet weather in the short term with the best chances
of precipitation across the north for the end of the week. A dry
line may become active over the weekend and early next week across
the eastern plains. A back door cold front could bring moisture to
the north and east by the middle of next week.

&&

.DISCUSSION...
Moderate southwest flow and lots of sunshine are boosting high
temperatures into the 70s and 80s, and low to mid 90s across the
southeast plains. Decent winds and very dry air are creating some
critical fire weather conditions across the east this afternoon.
Cumulus clouds are trying to build over the northern mountains
but will have a hard time generating any rain to reach the ground.
So, a quiet night with winds diminishing and lows not far from
normal.

Similar day on tap for Wednesday with a good deal of sunshine and
breezy to windy conditions across the east. We can't rule out a
dry thunderstorm or two over the Chuska and San Juan mountains.
Highs will be a little cooler than today in the west and a little
warmer in the east.

Storm off the CA coast will finally move inland into southern CA
Wednesday then reach the four corners area Thursday. Not a lot of
moisture to work with but enough instability for some shower and
thunderstorm activity over the northwest. Rain amounts though will
likely be under a tenth of an inch with some of the storms still
dry. The storm will lift northeast Friday with cooler weather and
decent chances of convection north of I 40.

NW flow aloft will switch to the SW over the weekend. Dry line
will try and make a return Saturday evening and hang around into
Sunday...and again Sunday evening into Monday. Best POPS will be
the eastern plains near the TX border.

Another upper level storm will meander toward NM next week while a
back door cold front could combine to bring a decent shot of rain
Tuesday and Wednesday of next week. CHJ

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS NOW EXPECTED IN THE EAST THROUGH
THURSDAY...

An upper level low will eject ENE from the CA coast to the Four
Corners tonight through Wednesday night, then eastward along the
NM/CO border Thursday through Friday. This trajectory will continue
to steer a persistent dry slot over S and E parts of the forecast
area with a stream of stronger winds aloft through Thursday. Surface
winds will be strongest across the east, where several hours of
single digit humidities will combine with above normal temperatures
and strong instability to make critical fire weather conditions
likely each day through Thursday. In the latest forecast package we
strengthened wind speeds and raised temperatures for Thursday, so a
Fire Weather Watch is now in effect for that day.  We also upgraded
to a Red Flag Warning on Wednesday. Localized critical fire weather
conditions will also develop each day through Thursday from the east
slopes of the west central highlands, eastward across the lower Rio
Grande valley, and northeastward across the Sandia/Manzano and
Gallinas mountains...but these are too localized for a fire weather
headline at this time.

As the upper low passes mainly to our north, temperatures will trend
downward today and Thursday.  Winds will shift out of the NW and
weaken some Friday. Temperatures will also cool below normal in the
east on Friday, and Haines values will moderate, reducing the fire
weather threat. There will be a chance for mainly dry showers and
thunderstorms across NW areas starting Wednesday, which will spread
to much of the north and west Thursday.  Wrap around moisture from
the exiting upper low will stream over northern areas Friday, and a
trailing shortwave trough will cross northeast areas with a chance
of wetter variety showers and storms mainly from the northern
mountains eastward. 44

&&

.AVIATION...
18Z TAF CYCLE
VFR conditions are expected the next 24 hours. SW winds will
gust in the 25-35 kt range across southern and eastern parts of
the forecast area this aftn and Wednesday aftn, except for some
locally stronger winds around the south central mountains.
Lighter, but still gusty, winds are expected farther north and
west. A slight chance for gusty and dry showers and thunderstorms
will develop across NW areas Wednesday aftn. Dry microbursts
there may produce brief and erratic wind gusts to 45 kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  40  75  41  71 /   0   5  10  20
Dulce...........................  29  70  32  68 /   0   5  10  30
Cuba............................  33  70  37  66 /   0   5   5  30
Gallup..........................  35  73  35  66 /   0   5   5  20
El Morro........................  33  71  34  65 /   0   0   0  20
Grants..........................  36  75  36  66 /   0   0   0  10
Quemado.........................  35  74  35  66 /   0   0   0  10
Glenwood........................  42  78  44  72 /   0   0   0  10
Chama...........................  34  63  31  63 /   0   5  10  40
Los Alamos......................  45  75  39  67 /   0   5   5  20
Pecos...........................  39  72  41  67 /   0   0   0   5
Cerro/Questa....................  34  70  33  67 /   5   5   5  20
Red River.......................  31  59  32  59 /   5   5   5  30
Angel Fire......................  30  68  31  66 /   5   0   5  20
Taos............................  34  72  33  69 /   5   5   5  10
Mora............................  38  73  40  68 /   0   0   5  10
Espanola........................  40  79  41  71 /   0   0   5  10
Santa Fe........................  41  73  41  67 /   0   0   0  10
Santa Fe Airport................  42  76  40  70 /   0   0   0  10
Albuquerque Foothills...........  48  79  49  72 /   0   0   0   5
Albuquerque Heights.............  52  80  51  72 /   0   0   0   5
Albuquerque Valley..............  48  83  51  75 /   0   0   0   5
Albuquerque West Mesa...........  48  81  49  73 /   0   0   0   5
Los Lunas.......................  47  84  48  77 /   0   0   0   0
Rio Rancho......................  46  80  48  73 /   0   0   0   5
Socorro.........................  49  85  49  78 /   0   0   0   0
Sandia Park/Cedar Crest.........  47  75  44  69 /   0   0   0  10
Tijeras.........................  45  78  44  72 /   0   0   0   5
Moriarty/Estancia...............  41  76  42  70 /   0   0   0   5
Clines Corners..................  43  75  41  69 /   0   0   0   5
Gran Quivira....................  46  77  43  70 /   0   0   0   5
Carrizozo.......................  48  81  50  74 /   0   0   0   0
Ruidoso.........................  43  75  49  69 /   0   0   0   5
Capulin.........................  39  79  41  76 /   0   5   0  10
Raton...........................  40  81  40  77 /   0   0   0  10
Springer........................  43  84  38  79 /   0   0   0   5
Las Vegas.......................  43  77  42  71 /   0   0   0   5
Clayton.........................  50  87  50  83 /   0   5   0   5
Roy.............................  44  84  43  80 /   0   0   0   5
Conchas.........................  53  90  48  84 /   0   0   0   5
Santa Rosa......................  49  88  47  82 /   0   0   0   5
Tucumcari.......................  54  92  52  88 /   0   0   0   5
Clovis..........................  52  90  52  85 /   0   0   0   5
Portales........................  53  91  52  86 /   0   0   0   0
Fort Sumner.....................  51  91  52  85 /   0   0   0   0
Roswell.........................  54  94  52  90 /   0   0   0   0
Picacho.........................  51  87  53  81 /   0   0   0   0
Elk.............................  46  81  53  76 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for the following
zones... NMZ103-104-108.

Red Flag Warning from noon to 9 PM MDT Wednesday for the following
zones... NMZ103-104-108.

Fire Weather Watch from Thursday morning through Thursday evening
for the following zones... NMZ104-108.

&&

40
Hazardous weather outlook, May 24, 5:38 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT TUE MAY 24 2016

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 9 PM MDT FOR THE
PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EASTERN
PLAINS DUE TO LOW HUMIDITY, STRONG WINDS AND AN UNSTABLE
ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON TO EARLY
EVENING ACROSS THE NORTHEAST HIGHLANDS AND EASTERN PLAINS. STRONG
WINDS AND LOW HUMIDITY WILL RETURN TO THE EASTERN PLAINS ON
THURSDAY.

STRONG DRYLINE STORMS WILL BE POSSIBLE ACROSS THE EAST SUNDAY INTO
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:36 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.